Tapering Xanax 0,375 - 0,25 mg

Discussion in 'Support' started by hartje5, Jul 10, 2016.

tinnitus forum
    1. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      As from today I'm tapering Xanax from 0,375 mg to 0,25 mg. That might not seem like a big deal but really it is to me. My taper from 0,5 mg to 0,375 mg was hell. Burning feet, deepening depression (feeling suicidal nearly every day), extreme neck pain. Ugh..

      Which me luck. I pray my T. isn't going to spike too much and I can find my balance back. I'm very scared but have to go through this for I feel horrible, tired and lethargic from being doped up all day.
       
      • Hug Hug x 4
      • Friendly Friendly x 1
    2. Cityjohn
      Studious

      Cityjohn Member Team Research

      Location:
      Amsterdam
      Tinnitus Since:
      5:10 PM 03/02/2016
      Cause of Tinnitus:
      Food poisoning.
      Hope all goes well, best wishes.
       
      • Like Like x 1
    3. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      Thanks @Cityjohn :)
      I'm starting group therapy for tinnitus this week. It's a 12 week course. Hope that will help me cope.
       
      • Like Like x 1
    4. whiskeykonteq
      Balanced

      whiskeykonteq Member

      Location:
      Belgrade, Serbia
      Tinnitus Since:
      6th Feb 2016
      Cause of Tinnitus:
      Loud concert
      Good luck! Sorry to hear that you have withdrawal side effects :-( I'm also currently in the process of tapering off xanax. From 1.25 mg around 2 months ago to 1mg -> 0.75 -> 0.5 -> 0.375 and finally 0.25 since 7th July 2016. On 17th July I'm going to 0.125 for 10 days before 0. Or at lest that is my plan for now. I'm staying 10-11 days on dosage before going down. In the same time I'm tapering off lexapro (from 10mg -> 7,5 ->5 -> 2.5 -> 1.25 -> 0 - currently on 2.5mg). I'm also taking remeron 30mg for sleeping and I'm not sure if it's because of remeron but I did not had side effects of withdrawal. I really feel for you - I had hot / cold sweating, sleepless nights, burning feet and palms and anxiety attacks when I was replacing lorazepam with xanax in April 2016 ... Stay strong, you can overcome that !
       
      • Friendly Friendly x 1
    5. grate_biff
      No Mood

      grate_biff Member

      Location:
      Oslo, Norway
      Tinnitus Since:
      09/2014
      Cause of Tinnitus:
      aucustic trauma, benzo withdrawl or both
      Im in the same situation as both of you. Only for me it seems like I will never recover. For me it started in desember 2014, well actually sept. 2012, but got over it through the spring of 2014. It was hell but I felt I recovered. Had a relaps des. 2014 I guess bc of too much alcohol. I thought I could drink again. I couldn´t:banghead::banghead:

      The last 14-15 month I have taken benzo very sparingly and I still struggle with tremors and extreme anxiety and ofcourse T. I have been taken Oxazepam since 1994 though for anxiety. Not every day ofcourse, but more and more frequent over the years until I "crashed" in 2012.

      Its funny you should mention Remeron as I have also been taking 30 mg for the last 4-5 years. And to me it is as potent as benzo to ease the wthdrwl symptoms. I have actually thought many times that Remeron actually may be the culprit, but have been met with dead ears to all doctors I have brushed it with.

      All i know is that when I go to bed with extreme anxiety, tremors and palpitations and drop a 30 mg Remeron S, 15-20 min later I am floating on a cloud, totally relaxed with no symptoms at all. Also T feels 40-50% better.
      I sleep well for 9-10 hours, but then wake up in a shock-like condition the next day and all hell is back.
      Im now trying to taper Remeron aswell, and I tell you its no picknick.

      I really don´t know what is happening to me. It will never lose its grip on me.
      Maybe its all bc of T. But that can´t explain the constant shaking and tremors, can it???

      What is also weird is that the few times I take benzo(then only 5 mg diazepam) T is almost completely gone, but not until the second or third day after intake. Long after the anxiolytic and muscelrelaxing effect has subsided. The next day its back again and sometimes with a vengance

      I just don´t get it. I don´t understand any of this. Im only guessing and no doctor can make me any wiser.
      Hopefully I will see a psychiatrist soon. Maybe he can help me understand. But i doubt it.

      Thanks for listening!

      And @whiskeykonteq . I really hope this treatment works for you. If it does Ill be on the first plane to Moscov. But I guess we wont know for a while.
      Fingers crossed!!!!
       
    6. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      @whiskeykonteq
      How is your T. doing while tapering? Is it louder now? I'm on Remeron 30 mg too. My T was just as loud or louder when I was on 1 mg Xanax as it is now on 0,375 mg. For me anxiety or tremors are not the problem (so far). Depression is the problem. And I don't drink alcohol :).
       
    7. whiskeykonteq
      Balanced

      whiskeykonteq Member

      Location:
      Belgrade, Serbia
      Tinnitus Since:
      6th Feb 2016
      Cause of Tinnitus:
      Loud concert
      It must be because of T :-( I never ever had any medical problem and now I have (from time to time) heart palpitations and shaking :-(. It's worst when T is quiet. I'm afraid it will return louder and I get into anxiety and it does. Like a loop without end :-(

      Thanks ! I also hope that I can post some good results (audiograms and ABRs) here in September and that more people will get rid of T for good ;-)
       
      • Agree Agree x 1
    8. whiskeykonteq
      Balanced

      whiskeykonteq Member

      Location:
      Belgrade, Serbia
      Tinnitus Since:
      6th Feb 2016
      Cause of Tinnitus:
      Loud concert
      No changes in T. Maybe a bit less louder now than when I was on 1.25 mg of xanax. Also it became louder when I started taking remeron :-( Remeron is known to be reason for T ;-(. Unfortunately, I had to take it due to depression and 7 sleepless nights that came after 3 months of 5-6 hours of sleep per night ...
      I also don't drink ;-)
       
    9. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      For me Remeron quiets down my T at night. Or my perception of T. Hard to tell the difference. What I do know is that it makes me sleep and made my depression more manageable. I was completely lost and a total wreck in January and Februari. Now I'm only partially lost ;).
       
    10. yonkapin

      yonkapin Member Benefactor

      Location:
      Melbourne, Australia
      Tinnitus Since:
      March 2012
      Xanax can be tricky to taper off because of it's short half life. You might want to consider trying crossing over to the equivalent dose of Diazepam and doing a slow taper with that. The long half life of Diazepam means that you're way less likely to experience any withdrawal symptoms.

      http://www.benzo.org.uk/manual/index.htm

      http://www.benzo.org.uk/FAQ1.1.htm

      Either way, wishing you good luck with your taper!
       
    11. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      @yonkapin Unfortunately I can't cross over to Valium because I have a heart condition.

      Today is quite tough. T is sharper and my hearing seems more sensitive. I hate the sound of our TV. So I'm upstairs now. In my bed, where I spend way to much time anyhow. :cry:

      God where is my life.
       
    12. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      is there some reason that diazepam is more cardiotoxic than alprazolam?
       
    13. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      My psychiatrist told me diazepam works on relaxing - I don't know how to correctly translate this - horizontally striped muscles in the body. The heart is a horizontally striped muscle.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.